Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 4:41 PM CDT for Crosby County, Hale County, Lubbock County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 10, 2011, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Hale County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:50 PM CDT | TSTM WND GST 60 | Idalou, TX | CITY HALL EST GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS54 KLUB 102141
SVRLUB
TXC107-189-303-102230-
/O.NEW.KLUB.SV.W.0053.110610T2141Z-110610T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CROSBY COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN HALE COUNTY IN NORTHWEST TEXAS.
EASTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
* UNTIL 530 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
IDALOU...OR 13 MILES NORTH OF SLATON...AND MOVING NORTHEAST AT 20
MPH. WIND GUSTS MAY IMPACT LUBBOCK INTERNATIONAL AIRPORT.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
LORENZO...LUBBOCK INTERNATIONAL AIRPORT AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3341 10188 3354 10193 3387 10178 3388 10157
3383 10157 3383 10153 3355 10136
TIME...MOT...LOC 2140Z 209DEG 15KT 3363 10165
$$1 follow-up statement
884
WWUS54 KLUB 102151
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
451 PM CDT FRI JUN 10 2011
TXC107-189-303-102230-
/O.CON.KLUB.SV.W.0053.000000T0000Z-110610T2230Z/
CROSBY TX-HALE TX-LUBBOCK TX-
451 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LUBBOCK...SOUTHEASTERN HALE AND NORTHWESTERN CROSBY COUNTIES UNTIL
530 PM CDT...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR IDALOU...OR 15 MILES NORTH OF SLATON...MOVING
NORTHEAST AT 15 MPH. THE AREA OF STRONGEST WINDS WILL IMPACT
REGIONS BETWEEN IDALOU AND LUBBOCK INTERNATIONAL AIRPORT.
SIGNIFICANT AMOUNTS OF BLOWING DUST ARE OCCURRING WITH THIS STORM.
IF ENCOUNTERING DUST...USE EXTREME CAUTION AND SLOW DOWN AS
VISIBILITY CAN QUICKLY DROP TO NEAR ZERO.
LAT...LON 3345 10175 3358 10191 3387 10178 3388 10157
3383 10157 3383 10153 3355 10136
TIME...MOT...LOC 2150Z 209DEG 15KT 3367 10163
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 10, 3:54 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT FRI JUN 10 2011 .SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV && .LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 62 97 65 / 10 20 20 10 10 TULIA 63 97 65 100 68 / 40 20 20 10 10 PLAINVIEW 62 95 67 98 68 / 40 20 20 10 10 LEVELLAND 64 98 68 100 69 / 20 20 20 10 10 LUBBOCK 65 99 70 101 70 / 30 20 20 10 10 DENVER CITY 63 100 68 102 69 / 10 20 20 10 10 BROWNFIELD 63 98 68 100 69 / 10 20 20 10 10 CHILDRESS 70 97 73 103 73 / 60 20 20 10 10 SPUR 67 98 71 102 72 / 50 20 20 10 10 ASPERMONT 72 98 74 103 74 / 50 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 10, 4:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 404 PM CDT FRI JUN 10 2011 TXZ040-041-102130- LYNN-TERRY- 404 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY AND LYNN COUNTIES... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 20 MILES SOUTH OF BROWNFIELD...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AP/GS
Special weather statement, Jun 10, 4:18 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 418 PM CDT FRI JUN 10 2011 TXZ036-042-102145- CROSBY-GARZA- 418 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF POST...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. AP/GS
Special weather statement, Jun 10, 4:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 424 PM CDT FRI JUN 10 2011 TXZ035-102200- LUBBOCK- 424 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SLATON...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 67 min |
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 40 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 49 min |
| Jun 10, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lamb, Lubbock | 41 min |
| Jun 10, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 32 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, King | 52 min |
| Jun 10, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.